Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 7, 2013, 4:59 PM PST for Yakima County, Washington. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2013, 4:59 PM PST (00:59 UTC)
- Expired
- Jan 7, 2013, 11:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
County Yakima County, WA
The radar
The Pendleton radar (KPDT), 169 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WWUS76 KPDT 080059 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 459 PM PST MON JAN 7 2013 ...STRONG WINDS IN THE YAKIMA AREA... .STRONG WINDS FLOWING OVER THE HIGHER TERRAIN OF THE CASCADE EAST SLOPES HAVE BEEN TOUCHING DOWN IN THE YAKIMA AREA. THESE WINDS MAY ALSO REACH INTO WESTERN PORTIONS OF THE LOWER YAKIMA VALLEY THIS EVENING. WAZ027-080700- /O.NEW.KPDT.WI.Y.0002.130108T0059Z-130108T0700Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 459 PM PST MON JAN 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. * TIMING: LOCALLY STRONG WINDS IN AND AROUND THE CITY OF YAKIMA WILL CONTINUE THROUGH MOST OF THIS EVENING. THESE WINDS MAY ALSO WORK INTO PORTIONS OF THE LOWER YAKIMA VALLEY...ESPECIALLY FROM WHITE SWAN TO TOPPENISH. THE WINDS SHOULD DECREASE LATER THIS EVENING AS THE WINDS ALOFT WEAKEN. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: THE WINDS WILL CAUSE PROBLEMS FOR MOTORISTS ON AREA HIGHWAYS AND ROADS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. ALSO SMALL BRANCHES MAY FALL FROM TREES AND LOCAL POWER OUTAGES MAY BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
214 WWUS76 KPDT 080653 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1053 PM PST MON JAN 7 2013 WAZ027-080800- /O.EXP.KPDT.WI.Y.0002.000000T0000Z-130108T0700Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 1053 PM PST MON JAN 7 2013 ...WIND ADVISORY WILL EXPIRE AT 11 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PST THIS EVENING. WINDS IN THE YAKIMA AREA HAVE DECREASED OVER THE PAST TWO HOURS. OCCASIONAL GUSTS OF 20 TO 30 MPH MAY STILL OCCUR INTO THE EARLY HOURS OF TUESDAY. OVERALL...THOUGH...WIND SPEEDS WILL CONTINUE TO DECREASE OVER THE NEXT FEW HOURS. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:00 PM PST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 7, 2:00 PM PST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PST MON JAN 7 2013
.SHORT TERM...TONIGHT AND TUESDAY. WARM FRONT IS MOVING EAST OF THE
REGION. SATELLITE AND RADAR TRENDS INDICATE PRECIPITATION IS RAPIDLY
TAPERING OFF. MANY LOCATIONS HAVE ALREADY STOPPED. EXPECT SOME
LINGERING RAIN/SNOW ALONG THE CASCADES AND BLUES INTO THE EVENING.
THE HEAVY SNOW HAS ENDED AND ALL ADVISORIES AND WARNINGS WILL EXPIRE
OR BE CANCELLED BY 3PM. THE WARM AIR ALOFT HAS MIXED DOWN IN SOME
AREAS AND TEMPERATURES HAVE RISEN INTO THE 40S TO LOWER 50S. OTHER
LOCATIONS REMAIN TRAPPED IN THE COLD AIR WITH TEMPS STILL IN THE
30S. FOR TONIGHT SKIES WILL BE MOSTLY CLOUDY. THE NEXT SYSTEM WILL
BE APPROACHING THE PACIFIC NORTHWEST AND SOME WARM FRONTAL
PRECIPITATION WILL OVERSPREAD THE CASCADES ESPECIALLY IN WASHINGTON
LATE TONIGHT. FOR TUESDAY THE HIGHEST AMOUNTS OF PRECIPITATION WILL
BE OVER THE WASHINGTON CASCADES AS THE SURFACE LOW MOVES INTO
VANCOUVER ISLAND. ELSEWHERE AMOUNTS WILL BE LESS WITH VERY LITTLE
EXPECTED FURTHER SOUTH TOWARDS THE JOHN DAY HIGHLANDS. THE AIRMASS
REMAINS WARM WITH FAIRLY HIGH FREEZING LEVELS. TEMPERATURES WILL BE
IN THE UPPER 30S AND 40S. A FEW LOCATIONS WILL BE NEAR 50 DEGREES.
SURFACE GRADIENTS WILL PRODUCE BREEZY TO WINDY CONDITIONS IN SOME
AREAS TONIGHT AND TUESDAY. 94
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...A WARM FRONT WILL MOVE
NORTH IN EASTERN WASHINGTON TUESDAY NIGHT. THIS WILL BRING MODERATE
TO HEAVY RAIN AND SNOW ABOVE 4500 FEET IN THE CASCADES AND A CHANCE
OF RAIN IN THE COLUMBIA BASIN AND NORTHWEST OREGON MOUNTAINS. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH WEDNESDAY. STRONG WINDS MAY
MIX TO THE SURFACE AHEAD OF THE FRONT IN THE HIGHER ELEVATIONS AND
BEHIND THE FRONT IN THE DESCHUTES PLATEAU AND COLUMBIA BASIN. MUCH
COLDER AIR WILL MOVE INTO EASTERN WASHINGTON AND OREGON BEHIND THE
FRONT. THIS WILL BRING SNOW LEVELS BACK TO THE SURFACE BY THURSDAY
MORNING. AN UPPER LEVEL TROUGH WILL THURSDAY WITH A CHANCE OF SNOW
SNOW SHOWERS TO THE AREA. NORTHERLY FLOW WILL PERSIST FOR THE REST
OF THE LONG TERM PERIOD, BUT THE GFS AND ECMWF SHOW SIGNIFICANT
DIFFERENCES...SO CONFIDENCE IN THE TIMING AND STRENGTH ANY
DISTURBANCES IS LOW. SOME UPSLOPE SHOWERS WILL LINGER IN THE
MOUNTAINS THURSDAY NIGHT AND FRIDAY AS DRIER NORTHERLY FLOW ALOFT
DEVELOPS BEHIND THE TROUGH. THERE MAY BE A BRIEF BREAK SATURDAY.
COONFIELD
SATURDAY NIGHT THROUGH MONDAY NIGHT...MODELS ARE IN FAIR AGREEMENT
KEEPING A LARGE UPPER LEVEL TROUGH DEEP OVER THE CONUS WITH
NORTHERLY FLOW OVER OUR FORECAST AREA. THERE IS THE POTENTIAL FOR A
WAVE OF PRECIPITATION SATURDAY NIGHT INTO SUNDAY THAT MAY BRING SOME
LIGHT TO MODERATE SNOW SHOWERS. THIS WAVE SHOULD QUICKLY EXIT THE
AREA BY SUNDAY AFTERNOON...AND DRY NORTHERLY FLOW WILL CONTINUE
THROUGH THE EARLY PART OF THE WORK WEEK. WEBER
&&
.AVIATION...18Z TAFS...CEILINGS WILL INCREASE AS CLEARING BEGINS
BEHIND THE WARM FRONT. EXPECT MAINLY VFR/MVFR CONDITIONS BY 21Z AT
KDLS, KYKM, KPSC, KALW, AND KPDT. EXPECT KRDM AND KBDN TO REMAIN
VFR. PATCHY FOG WILL REDEVELOP TONIGHT. WINDS WILL DECREASE
OVERNIGHT. 76
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 36 49 38 42 / 10 30 20 50
ALW 37 49 40 42 / 10 40 30 60
PSC 35 45 39 47 / 10 30 20 40
YKM 30 40 32 40 / 10 40 30 30
HRI 35 47 39 42 / 10 30 20 40
ELN 27 38 34 39 / 10 60 40 30
RDM 33 49 32 40 / 10 20 10 40
LGD 32 43 38 44 / 60 30 20 70
GCD 30 44 30 40 / 30 30 10 50
DLS 35 43 37 44 / 20 40 30 60
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 3 PM PST THIS AFTERNOON ABOVE 4000
FEET FOR THE ORZ506.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY ORZ502.
WINTER WEATHER ADVISORY UNTIL 3 PM PST THIS AFTERNOON ABOVE 4000
FEET FOR THE ORZ503.
HIGH WIND WARNING UNTIL 3 PM PST THIS AFTERNOON ORZ049.
WINTER WEATHER ADVISORY UNTIL 3 PM PST THIS AFTERNOON ORZ049.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4000 FEET
FOR THE ORZ050.
WA...WINTER STORM WARNING UNTIL 4 AM PST TUESDAY WAZ030.
&&
THREAT INDEX
TUESDAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/76/89/76Hazardous weather outlook, Jan 7, 2:28 PM PST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PENDLETON OR 228 PM PST MON JAN 7 2013 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 081415- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 228 PM PST MON JAN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...THIS EVENING AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT IS MOVING OUT OF THE AREA AND PRECIPITATION HAS DIMINISHED. SOME LIGHT RAIN OR SNOW WILL CONTINUE OVER THE BLUES AND CASCADES INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER WEATHER SYSTEM WILL MOVE THROUGH THE PACIFIC NORTHWEST TUESDAY. THE WILL BE LIGHT RAIN AND HIGHER ELEVATION SNOW WITH THE HIGHEST AMOUNTS OVER THE WASHINGTON CASCADES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
In the hours before
Local storm report, Jan 7, 11:32 AM PST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1132 AM PST MON JAN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY SNOW 1 N LA GRANDE 45.34N 118.09W
01/07/2013 M8.0 INCH UNION OR TRAINED SPOTTER
RECEIVED 8 INCHES SNOW THIS MORNING.
&&
AALocal storm report, Jan 7, 12:43 PM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
1243 PM PST MON JAN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM SNOW 1 N LA GRANDE 45.34N 118.09W
01/07/2013 E5.0 INCH UNION OR TRAINED SPOTTER
RECEIVED 5 INCHES SNOW THIS MORNING.
&&
AALocal storm report, Jan 7, 12:55 PM PST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1255 PM PST MON JAN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY SNOW EASTON 47.24N 121.18W
01/07/2013 M10.0 INCH KITTITAS WA CO-OP OBSERVER
RECEIVED 10 INCHES SNOW IN PAST 24 HOURS.
&&
AALocal storm report, Jan 7, 1:17 PM PST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
117 PM PST MON JAN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HEAVY SNOW 1 S LA GRANDE 45.31N 118.09W
01/07/2013 M6.0 INCH UNION OR TRAINED SPOTTER
RECEIVED 6 INCHES SNOW PAST 12 HOURS.
&&
AAThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:05 AM PST | High Wind Warning | PDT | Yakima | 25 hr |
| Jan 8, 3:05 AM PST | Wind Advisory | PDT | Benton, Columbia, Franklin, Klickitat, Walla Walla, Yakima | 31 hr |
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.